Noticing thinness of my hair


The very first time I popped one 50mcg Levo, it was like the next time I wash/blow dry my hair, there was this straightness that occurred. I was kinda happy, because for years my hair had gone more calicky and frizzy. I'd have to blow dry to get that out. Now I feel as I am beginning to notice an all over thinness in my hair. I have thin/fine hair to begin with, it does blow out ok, but I'm just not getting that fullness anymore and I really think my hair is starting to thin-out. I take Synthroid, currently 100mcg. What is happening? What do I do about it??? It's starting to scare me. I dropped Levo because I just thought name brand might be better, but I've now seen discussion (not necessarily here) that say Synthroid made their hair fall out. Is this true? I have a Dr appt on Monday and I want to discuss switching my medication to something else. From looking around I wanted to ask for Thyrolor? Could you please share any advice on hair and which medications are better for that?



1 Reply

  • Marvalrus, Levothyroxine can cause hair loss/thinning, particularly in the first 6 months of taking it. If the texture of your hair changed after 1 x 50mcg I'd say that the change was likely due to low thyroid hormone rather than Levothyroxine as the 50mcg dose will have taken 7-10 days to absorb before anything happened.

    Low ferritin and low zinc can also cause hair loss/thinning so you may want to test, and if necessary, supplement.

    If you enter "Hair loss" or "Hair thinning" into the HU Search function you'll find lots of posts asking how to improve hair loss. Sadly there's no one solution which works for everyone.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

You may also like...